MAUDE Adverse Event Report: CONMED LARGO POWERPRO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMEN

CONMED LARGO POWERPRO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMEN
Catalog Number PRO6045
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the pro6045, hall surgical powerpro reciprocating saw attachment was being used on 9sep2024 and ¿the incidents happened during a power trial, 2 total hip surgeries.The attachment (pro6045) detached from the hand piece 2 times¿the attachment detached when it was put under pressure, during the cut when removing caput.No harm came to the staff or patient.".Per further assessment it was found that "the attachment detached when it was used to cut collum during a total hip surgery.So, the pro6045 with sawblade (5052-261) as in the wound when it came off.It happened 2 times during this step at the first surgery, but the surgeon was able to reattach it to the handpiece and complete the cut.¿the pro6045 came off in one piece.No components fell off from the pro6045 itself or the pro9200b.".The procedure was completed without an alternate device.There was a minute delay.The pro9200b, hall titan dual trigger battery handpiece will be listed as a concomitant device and there was no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the pro6045, hall surgical powerpro reciprocating saw attachment was being used on (b)(6)2024 and ¿the incidents whappened during a power trial, (b)(4) total hip surgeries.The attachment (pro6045) detached from the hand piece (b)(4) times¿the attachment detached when it was put under pressure, during the cut when removing caput.No harm came to the staff or patient.".Per further assessment it was found that "the attachment detached when it was used to cut collum during a total hip surgery.So, the pro6045 with sawblade (5052-261) as in the wound when it came off.It happened 2 times during this step at the first surgery, but the surgeon was able to reattach it to the handpiece and complete the cut.¿the pro6045 came off in one piece.No components fell off from the pro6045 itself or the pro9200b.".The procedure was completed without an alternate device.There was a minute delay.The pro9200b, hall titan dual trigger battery handpiece will be listed as a concomitant device and there was no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence was provided; therefore, a device malfunction cannot be verified.The service history was reviewed, and no relationship to this complaint was found.Additionally, the device was previously serviced in (b)(6) 2020.As the service interval for this device is 24 months, the pm was overdue at the time of the complaint.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: prior to each use, inspect all equipment for proper operation and ensure all attachments and accessories are correctly and completely attached to the handpiece.Reaming and saw attachments are not designed to be used in any screw, tap or oscillate drill modes.They are only to be operated in the drill/ream mode.Additionally, failure to follow the maintenance schedule could result in reduced instrument performance or overheating of the handpiece or attachment.In addition, heavy use of the handpiece exceeding the recommended duty cycle can cause the handpiece or attachment to overheat.Overheating can lead to possible burn injury to the patient or medical personnel.Rotation of handpiece and attachment usage per day will assist with proper performance.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
POWERPRO
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMEN
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20309685
Report Number1017294-2024-00109
Device Sequence Number8712488
Product Code HWE
UDI-Device Identifier10845854028605
UDI-Public(01)10845854028605(11)150728(30)1
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO6045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRO9200B, HALL TITAN DUAL TRIGGER.; PRO9200B, HALL TITAN DUAL TRIGGER.; SAWBLADE (5052-261).; SAWBLADE (5052-261).
Patient SexUnknown
Patient EthnicityNon Hispanic